Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having stomach cramps in lower abdomen and diarrhoea after eating. What should I do?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I am having stomach cramps in lower abdomen and diarrhea after eating anything. Running often. Not normal diarrhea...VERY small amounts that almost look like mucus but brown in color. Had a stomach virus last Tuesday and Wednesday with worse cramping than this, a little vomiting, and more running. What should I do?
Posted Sat, 17 Nov 2012 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 2 hours later

Thank you for the query.

What you are suffering from is probably some kind of intestine infection. Especially that you connect is with stomach virus. However such symptoms may also be a sign of pancreas disease or non-bacterial intestines disease.
First you should try to get rid of this diarrhea. I suggest you to stop eating foods for a day or two and drink only fluids like water or tea (about a 2 liters a day). To make intestine natural bacteria rebuild it is advisable to use some probiotics.
It is also advisable to start Rifaximine (3x400 mg) or Nifuroxazid (3x400mg) treatment (should be prescribed by your doctor). If the diarrhea will go away in a day or two, you should gradually start eating.
If your diarrhea will not go away in a few days, you should have abdominal ultrasound, fool blood work, pancreas and liver tests,urine tests and stool tests performed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor